MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Products from multiple manufacturers were also implanted.Although it is unknown if the reported device contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported per patient medical records that on: (b)(6) 2007: the patient presented with the following pre-operative diagnosis: cervical degeneration.The patient underwent the following procedures: c6-c7 diskectomy.C6-c7 interbody fusion.Interbody implant.Anterior plating.As per operative notes, ¿a 7 mm lordotic spacer was selected.Bmp-2 measuring one-half of a strip was placed.The plate was placed with 13 mm screws.Crosstable lateral radiograph was taken to confirm proper graft and hardware placement.¿ on (b)(6) 2007: the patient was discharged.On (b)(6) 2019: the patient presented with the following pre-operative diagnosis: c5-c6 adjacent segmental disease.The patient underwent the following procedure: anterior cervical discectomy and fusion c5-c6.Implants, manufactured by other manufacturers, were used in this surgery.As per operative notes, ¿we placed a mosquito clamp onto the disc space and verified the position with lateral fluoroscopy confirming the operative level c5-c6.A large osteophyte which i removed and sent to pathology.Explored the fusion beneath that i didn¿t see any plate.It appears to have dissolved or converted to bone and was a solid fusion from c6 through c7.A knife was used to cut the annulus anteriorly.A curette, pituitary and kerrison were used to remove all the disc material.We found disc osteophyte complex right 56 neuroform.This was removed for a nice decompression, there was nothing affecting the nerve and the neural foramen was open.We then decorticated the bony end plates and had nice punctate bleeding.We selected an approximately sized structural allograft which we coated in morselized allograft.We gently malleted this into position a selected an anterior cervical plate , secured it with screws and locked them into position.Patient complained of severe pain with unspecified "problems" and "issues" since the surgery.No other details were provided by the patient.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8827807
Report Number1030489-2019-00816
Device Sequence Number11362716
Product Code NEK
UDI-Device Identifier00681490843782
UDI-Public00681490843782
Combination Product (Y/N)N
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2009
Device Catalogue Number7510200
Device Lot NumberM110602AAH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;